MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR DRIVER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR DRIVER; BIOPSY INSTRUMENT
Catalog Number DRENCOR
Medical Device Problem Codes Accessory Incompatible (1004); Application Program Problem (2880); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a vacuum assisted excision procedure, when the needle was placed in the breast, it started to take the first sample which gave allegedly an error regarding needle cutter not opening correctly, so user took the needle out the patient and detached and calibrated again, then went to reposition the needle in the breast, then the user saw the needle allegedly spun around in the breast really fast like a drill, followed by a few sparks were noticed.It was further reported that the foot was on pedal when the driver started drilling motion and they let go of the pedal and the driver continued to drill and then had to remove the driver/needle from the patient while it was still drilling.Furthermore, at that point the needle was removed from the breast and replaced the needle and the encore machine with another one.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the encor driver was received for evaluation.The encor driver was visually inspected upon receipt and was found to be no damage and does not function properly.The device was functionally tested and failed the tests due to faulty motor 2 and failed to initialize identified during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be confirmed for the reported device error needle cutter / unintended movement issue and the investigation is determined to be confirmed for the identified failed to initialize issue.The root cause for reported device error needle cutter issue was determined to be faulty motor 2 identified during evaluation.The root cause for reported device unintended movement issue was determined to be faulty motor 2 identified during evaluation.The root cause for identified failed to initialize issue was determined to be faulty motor 2 identified during evaluation.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method, component).H11: d4 (unique identifier (udi) #, medical device expiration date), h6 (result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR DRIVER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21025065
Report Number2020394-2024-01909
Device Sequence Number9107159
Product Code KNW
UDI-Device Identifier00801741086076
UDI-Public(01)00801741086076(17)200430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberDRENCOR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown